MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM SCHANZ SCREW BLUNTED TROCAR POINT 200MM; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM SCHANZ SCREW BLUNTED TROCAR POINT 200MM; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Model Number 294.56
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the patient underwent removal of a broken 5.0mm schanz screw.At the same time the patient also was implanted with a plate and screws on the same date.The plate and screws were synthes devices and intact.The patient originally had an external fixator performed on (b)(6).As a medical intervention the surgeon removed the broken schanz screw, and just left the plate and screws in the patient.It was unknown if there were any surgical delays and if there were fragments generated from the broken device.The procedure and patient outcome were unknown.Concomitant device: plate (part unknown, lot unknown, quantity 1), screw (part unknown, lot unknown, quantity unknown) this report is for one (1) 5.0mm schanz screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on (b)(6) 2018 the patient underwent a removal of a broken schanz screw blunter trocar point.The patient originally had an unknown external fixator performed on (b)(6).As a medical intervention, the surgeon removed the broken schanz screw, and implanted an intact unknown plate and unknown screws in the patient.There was a five (5) minutes surgical delay reported.The procedure and patient outcome were unknown.This report addresses the hardware removal procedure due to postoperative broken schanz screw.The intraoperative issues that occurred during removal procedure have been captured under related complaint (b)(4).Concomitant device: unknown plate (part # unknown, lot # unknown, quantity 1); unknown screws ( part # unknown, lot# unknown, quantity unknown).

Brand Name
5.0MM SCHANZ SCREW BLUNTED TROCAR POINT 200MM
Common Device Name
APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8026431
Report Number2939274-2018-54725
Device Sequence Number1755539
Product Code LXT
UDI-Device Identifier10886982181572
UDI-Public(01)10886982181572
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number294.56
Device Catalogue Number294.56
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2018
Supplement Date Received by Manufacturer11/28/2018
11/30/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/29/2018
11/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight100